MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8439560
Medical Device Problem Codes Misconnection (1399); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product returned left in-situ.The degree of spinal instability is unknown.Patient's bone quality was unknown.No revision is planned at this time; the patient will continue to be monitored.The root cause of this reported event has not been determined.Labeling review: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation; nonunion or delayed union; fracture of the vertebra; neurological, vascular or visceral injury; metal sensitivity or allergic reaction to a foreign body.Device has not been returned.
 
Event or Problem Description
On (b)(6) 2015 a female patients post-operative radiolographs showed the left-side iliac screw components had separated.No additional information has been provided.No injury has been reported.

Brand Name
NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5352213
Report Number2031966-2015-00089
Device Sequence Number161381
Product Code NKB
UDI-Device Identifier00887517252654
UDI-Public00887517252654
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K092287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Report Date (Section B) 01/06/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8439560
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1